zbMATH — the first resource for mathematics

Nonexistence of localization of spectral decompositions associated with elliptic operators. (English. Russian original) Zbl 0558.35049
Math. Notes 30, 760-764 (1982); translation from Mat. Zametki 30, 535-542 (1981).
From the author’s introduction: ”Let G be an arbitrary domain from \(R^ n\). We consider the formally self-adjoint elliptic differential operator with constant real coefficients \(A=A(D)=\sum_{| \alpha | <m}a_{\alpha}D^{\alpha}\quad in\quad L_ 2(G)\) with domain of definition \(C_ 0^{\infty}(G)\). We denote by \(\hat Aa\) self-adjoint extension of the operator A to \(L_ 2(G)\). Let \(\{E_{\lambda}\}\) be a resolution of the identity, \(\theta\) (x,y,\(\lambda)\) be the spectral function of the operator \(\hat A,\) i.e., the kernel of the integral operator \(E_{\lambda}\). By the symbols \(E_{\lambda}\) \(\theta\) (x,y,\(\lambda)\) we shall understand the respective Riesz means. In this paper we shall study for functions f(x) of the Zygmund-Hölder class \(C^ a(G)\) the localization conditions for \(E_{\lambda}f(x)\) for \(0<s<(n-1)/2.''\)
Reviewer: D.Robert
35P10 Completeness of eigenfunctions and eigenfunction expansions in context of PDEs
35J30 Higher-order elliptic equations
35E20 General theory of PDEs and systems of PDEs with constant coefficients
Full Text: DOI
[1] V. A. Il’in, ?Problems of localization and convergence for Fourier series with respect to fundamental systems of functions of the Laplace operator,? Usp. Mat. Nauk,23, No. 2, 61-120 (1968).
[2] Sh. A. Alimov, ?Spectral decompositions of functions from H p ? ,? Mat. Sb.,101, No. 1, 3-20 (1976).
[3] A. K. Pulatov, ?Localization of spectral decompositions associated with homogeneous elliptic operators,? Dokl. Akad. Nauk SSSR,238, No. 4, 800-803 (1978).
[4] A. K. Pulatov, ?Convergence of spectral decompositions associated with homogeneous elliptic operators,? Mat. Zametki,18, No. 6, 887-894 (1975).
[5] G. Bergendal, ?Convergence and summability of eigenfunction expansions connected with elliptic differential operators,? Medd. Lunds. Univ. Mat. Sem.,14, 1-63 (1959).
[6] Sh. A. Alimov, ?Fractional powers of an elliptic operator,? Diff. Uravn.,8, No. 9, 1602-1626 (1972).
[7] Sh. A. Alimov and V. A. Il’in, ?Convergence conditions for spectral decompositions corresponding to self-adjoint extensions of elliptic operators. I,? Diff. Uravn.,7, No. 4, 670-710 (1971). · Zbl 0224.35014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.